MAUDE Adverse Event Report: COOK INC CANTATA DUO 2.8 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA DUO 2.8 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Foreign material was observed free-floating within the device package.The foreign matter was observed during an evaluation of unused samples returned for a separate complaint investigation.There was no patient contact, accordingly, no adverse patient consequence.A follow-up report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #:k101450.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, quality control, specifications, and visual inspection of the device was conducted during the investigation.The device (mcs-2.8-nt2-135-15-hp) lot 7537122 was returned in sealed, undamaged condition.A visual examination noted a black, free floating single strand of foreign matter inside the sterile packaging.No other defects were noted in the packaging.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number; 7537122.Additionally, a search of the manufacturer's database revealed this to be the second reported complaint associated to the complaint lot number 7537122.Because the sterile packaging was sealed, it is feasible to suggest the foreign matter was introduced during a manufacturing process.Foreign matter should have been detected during the packaging process and/or during post sterilization.This failure mode has been escalated per internal processes.Per the quality engineering risk assessment no further action is required.We continue to monitor for similar complaints and have notified the appropriate personnel.

Brand Name
CANTATA DUO 2.8 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6792669
Report Number1820334-2017-02530
Device Sequence Number1038683
Product Code KRA
UDI-Device Identifier10827002238050
UDI-Public(01)10827002238050(17)190524(10)7537122
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMCS-2.8-NT2-135-15-HP
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1